MAUDE Adverse Event Report: ETHICON INC. STFX SPI MCRYL+ UNI 18IN 2-0 UD; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STFX SPI MCRYL+ UNI 18IN 2-0 UD; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B417
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Inflammation (1932); Swelling (2091); Not Applicable (3189)
Date of Event 08/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure date of the index surgical procedure.The diagnosis and indication for the index surgical procedure? on what tissue were the stratafix symmetric devices used? on what tissue were the stratfix spiral devices used? what device(s) were used on the patient¿s incision? were there any pre-existing signs/symptoms of active infection prior to the surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? results? which tissue layer was infection observed? where and how was the prineo device used (what layer of tissue and how many layers applied)? has the patient had prior exposure to prineo or other skin adhesives? has the patient demonstrated previous hypersensitivity or allergies to cyanoacrylate or formaldehyde? does the patient have allergies to medication, food, etc? was an allergy test performed? result? describe the location and appearance of the redness and inflammation.Were any photos taken ? other relevant patient history/concomitant medications lot number of the prineo, stratafix symmetric and stratafix spiral devices what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: events submitted via mw # 2210968-2020-06454; 2210968-2020-06455; 2210968-2020-06456; 2210968-2020-06458.
 
Event or Problem Description
It was reported that the patient underwent total knee replacement on an unknown date and barbed suture was used.Following the procedure, the surgeon noted patient had redness, swelling and general unwell looking incision.It was reported suspected infection and patient was admitted to care facility and not seeming to respond to antibiotics.The surgeon opined issue is with incision and patient has had redness since day one.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/22/2020.Additional information was requested and the following was obtained: date of the index surgical procedure (b)(6) 2020.The diagnosis and indication for the index surgical procedure? total knee arthroplasty on what tissue were the stratafix symmetric devices used? deep layer/capsule; subcutaneous layer.On what tissue were the stratfix spiral devices used? subcuticular layer.What device(s) were used on the patient¿s incision? symmetric 1, symmetric 2-0, spiral (monocryl) 3-0.Which tissue layer was infection observed? surgeon said looked like the infection was incisional not capsular.Where and how was the prineo device used (what layer of tissue and how many layers applied)? prineo was applied to skin, final layer closure.Unknown if 1 layer or 2 layers.Describe the location and appearance of the redness and inflammation.It was along incision.What is the patient¿s current status? patient was doing better.The following information was requested but unavailable: the patient demographic info: age, gender, weight, bmi at the time of index procedure were there any pre-existing signs/symptoms of active infection prior to the surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? results? has the patient had prior exposure to prineo or other skin adhesives? has the patient demonstrated previous hypersensitivity or allergies to cyanoacrylate or formaldehyde? does the patient have allergies to medication, food, etc? was an allergy test performed? result? were any photos taken? other relevant patient history/concomitant medications; lot number of the prineo, stratafix symmetric and stratafix spiral devices what is the physician¿s opinion as to the etiology of or contributing factors to this event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
STFX SPI MCRYL+ UNI 18IN 2-0 UD
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10464946
Report Number2210968-2020-06457
Device Sequence Number3120418
Product Code GAM
UDI-Device Identifier10705031236332
UDI-Public10705031236332
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMP1B417
Device Catalogue NumberSXMP1B417
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer08/28/2020
03/04/2021
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date09/22/2020
03/25/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;